Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 1, 2006, 8:55 PM CDT for Manitowoc County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 8:55 PM CDT (01:55 UTC)
- Expired
- Jul 1, 2006, 9:29 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.9 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 020154 SVRGRB WIC071-020245- /O.NEW.KGRB.SV.W.0075.060702T0155Z-060702T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 855 PM CDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 945 PM CDT * AT 851 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR VALDERS...OR ABOUT 13 MILES WEST OF MANITOWOC... AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANITOWOC BY 910 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4423 8799 4405 8802 4395 8769 4425 8743 $$ KURIMSKI
3 follow-up statements
000 WWUS53 KGRB 020206 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 906 PM CDT SAT JUL 1 2006 WIC071-020245- /O.CON.KGRB.SV.W.0075.000000T0000Z-060702T0245Z/ MANITOWOC WI- 906 PM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR MANITOWOC COUNTY... AT 903 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR BRANCH...OR ABOUT 6 MILES NORTHWEST OF MANITOWOC... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANITOWOC BY 910 PM... TWO RIVERS BY 915 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4423 8799 4405 8802 4395 8769 4425 8743 $$ KURIMSKI
000 WWUS53 KGRB 020217 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 917 PM CDT SAT JUL 1 2006 WIC071-020245- /O.CON.KGRB.SV.W.0075.000000T0000Z-060702T0245Z/ MANITOWOC WI- 917 PM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR MANITOWOC COUNTY... AT 916 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR BRANCH...OR ABOUT 6 MILES NORTHWEST OF MANITOWOC...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TWO RIVERS AND MANITOWOC BY 925 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4423 8799 4405 8802 4395 8769 4425 8743 $$ KURIMSKI
000 WWUS53 KGRB 020229 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 930 PM CDT SAT JUL 1 2006 WIC071-020240- /O.CAN.KGRB.SV.W.0075.000000T0000Z-060702T0245Z/ MANITOWOC WI- 930 PM CDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MANITOWOC COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA OVER LAKE MICHIGAN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM. LAT...LON 4423 8799 4405 8802 4395 8769 4425 8743 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:15 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 1, 4:15 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 PM CDT SAT JUL 1 2006 .SHORT TERM...TONIGHT. FOCUS ON SEVERE THREAT WITH COLD FRONT/UPPER SHORT WAVE MOVING THROUGH CWA THIS AFTERNOON/EVENING. TAMDAR/18Z GREEN BAY SOUNDINGS SHOWING ATMOSPHERE THROUGH THE EARLY AFTERNOON HAVING SIG CIN...WITH WARM LAYER AROUND 800MB. LINE FINALLY GOT GOING THIS AFTERNOON ALONG FRONT OVER U.P. AND NW WI...LIKELY ENHANCED BY LAKE BREEZE OFF SUPERIOR. STORMS ALONG LINE NOT DOING MUCH...THOUGH ISOLATED CELLS AHEAD OF LINE MAY HAVE BROKEN THROUGH INHIBITION. EXPECT ACTIVITY TO MOVE OUT CWA EARLY EVENING...WITH HIGH BUILDING IN FOR TONIGHT AND SUNDAY. .LONG TERM...SUNDAY THROUGH NEXT SATURDAY...LOW AMPLITUDE FLOW CONTINUES OVER AREA THROUGH THE FIRST PART OF THE WEEK WITH NEXT CHANCE OF PCPN SUN NIGHT INTO MON AS NEXT SHORTWAVE/UPPER LOW MOVES THROUGH CENTRAL CANADA. LARGE RIDGE TO BUILD IN LATER HALF OF FORECAST PERIOD FOR EXTENDED DRY AND MILD PERIOD. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 1, 11:15 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SAT JUL 1 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT SAT JUL 1 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM MARINETTE TO ANTIGO TO PLAINFIELD IN WAUSHARA COUNTY THIS AFTERNOON...MAINLY BETWEEN NOON AND 4 PM. IF SEVERE STORMS DO DEVELOP THIS AFTERNOON...THEY WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. ANYONE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR THE WEATHER SITUATION THIS AFTERNOON. TAKE ALONG A BATTERY POWERED RADIO TO ENSURE THAT YOU HAVE ACCESS TO CURRENT WEATHER INFORMATION AT ALL TIMES. PLAN AHEAD TO DETERMINE WHAT SAFETY PRECAUTIONS WILL BE TAKEN IF SEVERE WEATHER DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS AGAIN POSSIBLE AT THAT TIME. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ521-522-541>543-564-021615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT SAT JUL 1 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... BETWEEN 1 PM AND 6 PM. IF SEVERE STORMS DO DEVELOP...THEY WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. ANY STORMS THAT DO DEVELOP THIS AFTERNOON WILL RACE EASTWARD AROUND 50 MPH...GIVING BOATERS LITTLE TIME TO TAKE COVER FROM THUNDERSTORMS MOVING OFFSHORE. BOATERS SHOULD CLOSELY MONITOR THE WEATHER SITUATION THROUGHOUT THE DAY. BE SURE TO HAVE ACCESS TO CURRENT WEATHER INFORMATION...SUCH AS VIA RADIO...AT ALL TIMES WHILE ON THE WATER. BE PREPARED TO MOVE TO A PLACE OF SAFETY QUICKLY IF SEVERE WEATHER DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS AGAIN POSSIBLE AT THAT TIME. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER AT THAT TIME. ECKBERG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 1, 8:05 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 1 E HILBERT 44.13N 88.14W
07/01/2006 M0.50 INCH CALUMET WI AMATEUR RADIO
&&
JKLLocal storm report, Jul 1, 8:12 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
812 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 4 W REEDSVILLE 44.16N 88.04W
07/01/2006 E1.75 INCH MANITOWOC WI FIRE DEPT/RESCUE
&&
JKLLocal storm report, Jul 1, 8:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
819 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL POTTER 44.11N 88.09W
07/01/2006 E1.50 INCH CALUMET WI LAW ENFORCEMENT
&&
JKLLocal storm report, Jul 1, 8:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
824 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL POTTER 44.11N 88.09W
07/01/2006 E2.00 INCH CALUMET WI LAW ENFORCEMENT
UPDATE FROM OFFICER IN POTTER - HAIL UP TO 2 INCHES
DIAMETER.
&&
JKLLocal storm report, Jul 1, 8:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
836 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL MANITOWOC 44.08N 87.66W
07/01/2006 M1.00 INCH MANITOWOC WI AMATEUR RADIO
NORTH SIDE OF CITY.
&&
JKLLocal storm report, Jul 1, 8:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
841 PM CDT SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL MANITOWOC 44.08N 87.66W
07/01/2006 M1.75 INCH MANITOWOC WI AMATEUR RADIO
NORTH SIDE OF CITY. HAIL UP TO 1 INCH ON SOUTH SIDE.
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:12 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 63 min |
| Jul 1, 7:48 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 42 min |
| Jul 1, 8:02 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 58 min |
| Jul 1, 8:32 PM CDT | Special Marine Warning | GRB | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.